Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Weak solutions of hyperbolic-parabolic Volterra equations


Author: Gustaf Gripenberg
Journal: Trans. Amer. Math. Soc. 343 (1994), 675-694
MSC: Primary 45K05; Secondary 35D05, 35K60, 45D05, 73F15
DOI: https://doi.org/10.1090/S0002-9947-1994-1216335-0
MathSciNet review: 1216335
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The existence of a global weak solution, satisfying certain a priori $ {L^\infty }$-bounds, of the equation $ {u_t}(t,x) = \int _0^tk(t - s){(\sigma ({u_x}))_x}(s,x)ds + f(t,x)$ is established. The kernel k is locally integrable and log-convex, and $ \sigma \prime $ has only one local minimum which is positive.


References [Enhancements On Off] (What's this?)

  • [1] D. Brandon and W. J. Hrusa, Global existence of smooth shearing motions of a nonlinear viscoelastic fluid, J. Integral Equations Appl. 2 (1990), 333-351. MR 1094473 (92e:45015)
  • [2] C. M. Dafermos, Development of singularities in the motion of materials with fading memory, Arch. Rational Mech. Anal. 91 (1986), 193-205. MR 806001 (87a:73033)
  • [3] C. M. Dafermos and J. A. Nohel, Energy methods for nonlinear hyperbolic Volterra integrodifferential equations, Comm. Partial Differential Equations 4 (1979), 219-278. MR 522712 (80b:45018)
  • [4] W. Desch and R. Grimmer, Smoothing properties of linear Volterra integrodifferential equations, SIAM J. Math. Anal. 20 (1989), 116-132. MR 977492 (89m:45014)
  • [5] H. Engler, Weak solutions of a class of quasilinear hyperbolic integro-differential equations describing viscoelastic materials, Arch. Rational Mech. Anal. 113 (1991), 1-38. MR 1079180 (91k:35052)
  • [6] Y. Fujita, Integrodifferential equation which interpolates the heat equation and the wave equation. Osaka J. Math. 27 (1990), 309-321. MR 1066629 (91i:45007)
  • [7] Y. Fujita, Integrodifferential equation which interpolates the heat equation and the wave equation. II, Osaka J. Math. 27 (1990), 797-804. MR 1088183 (92a:45032)
  • [8] G. Gripenberg, On Volterra equations of the first kind, Integral Equations Operator Theory 3/4 (1980), 473-488. MR 595747 (82c:45007)
  • [9] -, Nonexistence of smooth solutions for shearing flows in a nonlinear viscoelastic fluid, SIAM J. Math. Anal. 13 (1982), 954-961. MR 674764 (83m:76007)
  • [10] -, Volterra integro-differential equations with accretive nonlinearity, J. Differential Equations 60 (1985), 57-79. MR 808257 (86m:45017)
  • [11] -, Global existence of solutions of Volterra integrodifferential equations of parabolic type, J. Differential Equations 102 (1993), 382-390. MR 1216735 (94e:45007)
  • [12] -, Nonlinear Volterra equations of parabolic type due to singular kernels, J. Differential Equations (to appear). MR 1287555 (95c:45004)
  • [13] -, Compensated compactness and one-dimensional elastodynamics, manuscript.
  • [14] G. Gripenberg, S-O. Londen, and O. Staffans, Volterra integral and functional equations, Cambridge University Press, Cambridge, 1990. MR 1050319 (91c:45003)
  • [15] H. Hattori, Breakdown of smooth solutions in dissipative nonlinear hyperbolic equations, Quart. Appl. Math. 40 (1982), 113-127. MR 666668 (83j:35109)
  • [16] W. J. Hrusa, Global existence and asymptotic stability for semilinear hyperbolic Volterra equation with large initial data, SIAM J. Math. Anal. 16 (1985), 110-134. MR 772871 (86h:45026)
  • [17] W. J. Hrusa and J. A. Nohel, The Cauchy problem in one-dimensional nonlinear viscoelasticity, J. Differential Equations 59 (1985), 388-412. MR 807854 (87a:73030)
  • [18] W. J. Hrusa, J. A. Nohel, and M. Renardy, Initial value problems in viscoelasticity, Appl. Mech. Rev. 41 (1988), 371-378.
  • [19] W. J. Hrusa and M. Renardy, On wave propagation in linear viscoelasticity, Quart. Appl. Math. 43 (1985), 237-254. MR 793532 (86j:45022)
  • [20] -, On a class of quasilinear partial integrodifferential equations with singular kernels, J. Differential Equations 64 (1986), 195-220. MR 851911 (88c:45010)
  • [21] -, A model equation for viscoelasticity with a strongly singular kernel, SIAM J. Math. Anal. 19 (1988), 257-269. MR 930025 (89d:35159)
  • [22] S-O. Londen, An existence result on a Volterra equation in a Banach space, Trans. Amer. Math. Soc. 235 (1978), 285-304. MR 0473770 (57:13432)
  • [23] -, On an integrodifferential Volterra equation with a maximal monotone mapping, J. Differential Equations 27 (1978), 405-420. MR 0499976 (58:17711)
  • [24] -, Some existence results for a nonlinear hyperbolic integrodifferential equation with singular kernel, J. Integral Equations Appl. 3 (1991), 3-30. MR 1094929 (92a:45035)
  • [25] R. C. MacCamy, A model for one-dimensional nonlinear viscoelasticity, Quart. Appl. Math. 35 (1977), 21-33. MR 0478939 (57:18395)
  • [26] J. A. Nohel and M. Renardy, Development of singularities in nonlinear viscoelasticity, Amorphous Polymers and Non-Newtonian Fluids (C. Dafermos, J. L. Ericksen, and D. Kinderlehrer, eds.), IMA Math. Appl., Vol. 6, Springer-Verlag, Berlin and New York, 1987, pp. 139-152. MR 902188 (88m:73014)
  • [27] J. A. Nohel, R. C. Rogers, and A. E. Tzavaras, Weak solutions for a nonlinear system in viscoelasticity, Comm. Partial Differential Equations 13 (1988), 97-127. MR 914816 (89h:35063)
  • [28] J. Prüss, Positivity and regularity of hyperbolic Volterra equations in Banach spaces, Math. Ann. 279 (1987), 317-344. MR 919509 (89h:45004)
  • [29] J. Prüss, Quasilinear parabolic Volterra equations in spaces of integrable functions, Semigroup Theory and Evolution Equations: The Second International Conference (Ph. Clement, E. Mitidieri, and B. de Pagter, eds.), Lecture Notes in Pure and Appl. Math., vol. 135, Dekker, New York, 1991, pp. 401-420. MR 1164666 (93j:35176)
  • [30] M. Renardy, Coercive estimates and existence of solutions for a model of one-dimensional viscoelasticity with a non-integrable memory function, J. Integral Equations Appl. 1 (1988), 7-16. MR 955160 (89k:45009)
  • [31] M. Renardy, W. J. Hrusa, and J. A. Nohel, Mathematical problems in viscoelasticity, Longman, London, 1987. MR 919738 (89b:35134)
  • [32] O. Staffans, On a nonlinear hyperbolic Volterra equation, SIAM J. Math. Anal. 11 (1980), 793-812. MR 586908 (81j:45018)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 45K05, 35D05, 35K60, 45D05, 73F15

Retrieve articles in all journals with MSC: 45K05, 35D05, 35K60, 45D05, 73F15


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1994-1216335-0
Keywords: Volterra equation, weak solution, $ {L^\infty }$-bound, viscoelasticity, parabolic, hyperbolic
Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society